Thunderstorm Wind, Drew
- When
- May 30, 8:25 PM CST
- Where
- Drew County, Monticello
- Measured
- 50 kt (58 mph)
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.633, -91.800
Thunderstorm winds downed some large trees around Monticello.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 30, 2:35 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED MAY 30 2001 MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM. COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY REASONABLE. (22) .LIT...NONE
ARZ037>042-052>054-066-310159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 30 2001 ...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM CDT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A FEW TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. 16
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
845 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM MALVERN AR .75 INCH HAIL
05/30/01 HOT SPRING REPORTED BY EMERGENCY
MANAGER.
0735 PM 2 S MALVERN AR .75 INCH HAIL
05/30/01 HOT SPRING REPORTED BY HAM RADIO
OPERATOR. ALSO FUNNEL CLOUD
REPORTED NEAR MALVERN AT
741 PM.
0721 PM BISMARCK AR WIND DAMAGE
05/30/01 HOT SPRING TREES DOWN. REPORTED BY
911.
0720 PM DE ROCHE AR 1.75 INCH HAIL
05/30/01 HOT SPRING REPORTED BY 911.
0745 PM MALVERN AR 1.75 INCH HAIL
05/30/01 HOT SPRING HAILED FOR 5 MINUTES.
REPORTED BY PUBLIC.
0743 PM Z 9 S RISON AR 1.75 INCH HAIL
05/30/01 CLEVELAND DIME TO GOLFBALL SIZE
HAIL. REPORTED BY SHERIFFS
OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
906 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 1 N MURFREESBORO AR WIND DAMAGE
05/30/01 PIKE TREES DOWN. REPORTED BY
MURFREESBORO POLICE
0720 PM HOT SPGS AR .75 INCH HAIL
05/30/01 GARLAND IN DOWNTOWN HOT
SPRINGS. REPORTED BY
HAM RADIO OPERATOR.
0738 PM 1 SW ROCKPORT AR 1.75 INCH HAIL
05/30/01 HOT SPRING GOLFBALL SIZE HAIL AND
LARGER. REPORTED BY
MAVLERN POLICE.
0805 PM SHERIDAN AR WIND DAMAGE
05/30/01 GRANT GROCERY STORE DAMAGED.
TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0840 PM PANSY AR WIND DAMAGE
05/30/01 CLEVELAND LARGE LIMBS DOWN.
REPORTED BY STATE POLICE.
0853 PM EAGLE MILLS AR .75 INCH HAIL
05/30/01 OUACHITA REPORTED BY SHERIFFS
OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM BISMARCK AR WIND DAMAGE
05/30/01 HOT SPRING TRAILER HOME DESTROYED.The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed some large trees around Monticello.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249398.